MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO® 3 SYSTEM INTERFACE CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO® 3 SYSTEM INTERFACE CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number CB3412CT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial flutter right (r-afl) procedure with a carto® 3 system interface cable and foreign material inside the packaging outside of specification issue occurred.There was a tiny piece of cardboard inside the sterile packaging of the carto® 3 system interface cable.The carto® 3 system interface cable was replaced and the issue resolved.The procedure continued.There was no patient consequence reported.Additional information was received.The issue was observed prior to the product being used.The cable was packaged and sent for return before the follow-up email got to the caller.Therefore, the box was not sent.The cable in the original packaging was returned and has not been opened.The foreign object is still in packaging untouched.The caller did not take photos and the product was already packaged for return.The object is a small brown piece of paper/cardboard.The object appeared to be loose, looked like a stray piece of cardboard.The cable was not used.The event was assessed as mdr reportable for foreign material inside the packaging outside of specification.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 24-may-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial flutter right (r-afl) procedure with a carto® 3 system interface cable and foreign material inside the packaging outside of specification issue occurred.The device evaluation was completed on 27-jul-2023.The product was returned to biosense webster (bwi) for evaluation.Visual inspection and a fourier transformed infrared spectroscopy (ft-ir) test of the returned device were performed following bwi procedures.Visual analysis revealed that foreign material like a tiny piece of cardboard was observed inside the sterile packaging of the cable.Due to this condition, a manufacturing meeting was performed to determine the root cause of this issue, and it was found that the assignable cause is related to non-compliance with process instructions (pi).An ft-ir test was performed by the manufacturer and the infrared spectrum obtained from the foreign material exhibited the characteristic infrared spectrum for cellulose-base material, presumably a carboard material.Nevertheless, source of the origin remains unknown.The reported failure is confirmed and related to the manufacturing process.A device history record was performed for the finished device batch number, and no internal actions were identified.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CARTO® 3 SYSTEM INTERFACE CABLE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17056900
Report Number2029046-2023-01214
Device Sequence Number12946431
Product Code DQK
UDI-Device Identifier10846835003796
UDI-Public10846835003796
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K090017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model NumberCB3412CT
Device Catalogue NumberCB3412CT
Device Lot Number31032937L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CABLE
Patient SexUnknown